A polynomial-time algorithm for computing a Pareto optimal and almost proportional allocation

Aziz, H., Moulin, H. and Sandomirskiy, F. (2020) A polynomial-time algorithm for computing a Pareto optimal and almost proportional allocation. Operations Research Letters, 48(5), pp. 573-578. (doi: 10.1016/j.orl.2020.07.005)

[img] Text
221523.pdf - Accepted Version
Restricted to Repository staff only until 9 January 2022.
Available under License Creative Commons Attribution Non-commercial No Derivatives.

498kB

Abstract

We consider fair allocation of indivisible items under additive utilities. We show that there exists a strongly polynomial-time algorithm that always computes an allocation satisfying Pareto optimality and proportionality up to one item even if the utilities are mixed and the agents have asymmetric weights. The result does not hold if either of Pareto optimality or PROP1 is replaced with slightly stronger concepts.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Moulin, Professor Herve
Authors: Aziz, H., Moulin, H., and Sandomirskiy, F.
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:Operations Research Letters
Publisher:Elsevier
ISSN:0167-6377
ISSN (Online):1872-7468
Published Online:09 July 2020
Copyright Holders:Copyright © 2020 Elsevier B.V.
First Published:First published in Operations Research Letters 48(5): 573-578
Publisher Policy:Reproduced in accordance with the publisher copyright policy

University Staff: Request a correction | Enlighten Editors: Update this record